MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline; OUTER CANISTER, SOFT LINER, 1500CC

MEDLINE INDUSTRIES, LP Medline; OUTER CANISTER, SOFT LINER, 1500CC
Model Number DYNDCLO1500
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 12/16/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that there was no suction from the device.
 
Additional Manufacturer Narrative
The user facility indicated that a patient of the surgery department was found on the ground in cardiorespiratory arrest following aspiration after vomiting.Reportedly, during resuscitation, there was no suction from the device "despite the verification of the connections" and no back up device was available.According to the user facility, the patient expired.Use error may have caused or contributed to the reported device problem/issue as it was indicated that the device was not in an upright and stable position at the time of the incident.No sample was returned for evaluation.No additional details are available at this time.Due to the reported incident and patient expiration, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.

Brand Name
Medline
Common Device Name
OUTER CANISTER, SOFT LINER, 1500CC
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key16786141
Report Number1417592-2023-00179
Device Sequence Number5436124
Product Code KDQ
UDI-Device Identifier10884389129593
UDI-Public10884389129593
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNDCLO1500
Device Catalogue NumberDYNDCLO1500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexUnknown
Patient Weight50 KG